FDA: Pharmacy's other drugs may be causing illness

By: Associated Press Email
By: Associated Press Email

Health officials have broadened their warning to doctors about other medicines made by a specialty pharmacy linked to a meningitis outbreak.

The Food and Drug Administration took the step Monday because of reports of new illnesses that may be tied to other products made by the same company, the New England Compounding Center of Framingham, Mass.

Now health officials want doctors to contact patients who got any injection made by the company and warn them of the risk of infection.

A steroid made by the pharmacy has been tied to a national outbreak of a rare fungal form of meningitis that has killed 15.

The new reports include meningitis in a patient who got another company steroid and fungal infections in two heart transplant patients.


Comments are posted from viewers like you and do not always reflect the views of this station.
powered by Disqus
WNDU - Channel 16 54516 State Road 933 South Bend, IN 46637 Front Desk: 574-284-3000 Newsroom: 574-284-3016 Email: newscenter16@wndu.com
Gray Television, Inc. - Copyright © 2002-2014 - Designed by Gray Digital Media - Powered by Clickability 174260481 - wndu.com/a?a=174260481